Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 196, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 24, 2012, 12:25 PM EDT for Bracken County, Lewis County, Mason County, Kentucky; Brown County, Clermont County, Ohio. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 12:25 PM EDT (16:25 UTC)
- Expired
- Jul 24, 2012, 1:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Brown County, OH, Clermont County, OH
The radar
The Cincinnati radar (KILN), 89 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 12:27 PM EDT | TSTM WND DMG | S Bethel, OH | TREES AND POWER LINES DOWN NEAR OH-133 AND CLARK STREET. |
| Jul 24, 12:30 PM EDT | TSTM WND DMG | 2 N Felicity, OH | A FEW TREES DOWN IN SOUTHERN CLERMONT COUNTY...INCLUDING OH-133 AT OH-774 |
| Jul 24, 12:30 PM EDT | TSTM WND DMG | 3 Wnw Georgetown, OH | TREES DOWN ALONG EDEN ROAD. |
| Jul 24, 12:55 PM EDT | TSTM WND DMG | 2 Nnw Maysville, KY | SEVERAL TREES AND LARGE BRANCHES SNAPPED. TIME ESTIMATED. |
| Jul 24, 1:00 PM EDT | TSTM WND DMG | 4 Ene Lewisburg, KY | ONE TREE BLOWN DOWN. |
| Jul 24, 1:00 PM EDT | TSTM WND DMG | 5 Ene Lewisburg, KY | SEVERAL TREES BLOWN DOWN. |
| Jul 24, 1:00 PM EDT | TSTM WND GST 45 | Kymeso Maysville 3sw, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 10:35 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
120
WUUS51 KILN 241625
SVRILN
KYC023-135-161-OHC015-025-241715-
/O.NEW.KILN.SV.W.0196.120724T1625Z-120724T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1225 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
EASTERN BRACKEN COUNTY IN NORTHERN KENTUCKY...
MASON COUNTY IN NORTHERN KENTUCKY...
SOUTHERN BROWN COUNTY IN SOUTHWEST OHIO...
SOUTHERN CLERMONT COUNTY IN SOUTHWEST OHIO...
* UNTIL 115 PM EDT.
* AT 1224 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BETHEL...
MOVING SOUTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
FELICITY...
GEORGETOWN...
AUGUSTA...
RIPLEY...
ABERDEEN...
MAYSVILLE...
WASHINGTON...
LEWISBURG...
IN ADDITION...POINT ISABEL...HAMERSVILLE...FEESBURG...UTOPIA...
HIGGINSPORT...AA HIGHWAY AT STATE ROUTE 19...STONEY POINT AND CHATHAM
ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.
&&
LAT...LON 3848 8391 3897 8421 3908 8395 3871 8370
3864 8371 3863 8367 3863 8364 3851 8356
3850 8362 3852 8364 3852 8366 3845 8385
TIME...MOT...LOC 1625Z 328DEG 37KT 3895 8406
$$
BINAU3 follow-up statements
594
WWUS51 KILN 241644
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1244 PM EDT TUE JUL 24 2012
OHC025-241655-
/O.CAN.KILN.SV.W.0196.000000T0000Z-120724T1715Z/
CLERMONT OH-
1244 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLERMONT COUNTY HAS
BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3848 8391 3875 8407 3877 8407 3877 8405
3889 8404 3892 8384 3871 8370 3864 8371
3863 8364 3851 8356 3850 8362 3852 8364
3845 8385
TIME...MOT...LOC 1645Z 327DEG 42KT 3874 8393
$$
KYC023-135-161-OHC015-241715-
/O.CON.KILN.SV.W.0196.000000T0000Z-120724T1715Z/
LEWIS KY-MASON KY-BRACKEN KY-BROWN OH-
1244 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTHERN BROWN...NORTHEASTERN BRACKEN...MASON AND WESTERN LEWIS
COUNTIES...
AT 1241 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
HIGGINSPORT...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
RIPLEY...ABERDEEN...WASHINGTON...MAYSVILLE AND LEWISBURG.
IN ADDITION...SOUTH RIPLEY...MINERVA...GERMANTOWN...ABIGAIL...
TUCKAHOE...MORANBURG...LOWELL AND MURPHYSVILLE ARE NEAR THE PATH OF
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3848 8391 3875 8407 3877 8407 3877 8405
3889 8404 3892 8384 3871 8370 3864 8371
3863 8364 3851 8356 3850 8362 3852 8364
3845 8385
TIME...MOT...LOC 1645Z 327DEG 42KT 3874 8393
$$
BINAU919
WWUS51 KILN 241659
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1259 PM EDT TUE JUL 24 2012
KYC023-135-161-OHC015-241715-
/O.CON.KILN.SV.W.0196.000000T0000Z-120724T1715Z/
LEWIS KY-MASON KY-BRACKEN KY-BROWN OH-
1259 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTHEASTERN BROWN...EASTERN BRACKEN...MASON AND WESTERN LEWIS
COUNTIES...
AT 1258 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
WASHINGTON...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG.
IN ADDITION...SOMO...MAYS LICK...PEED...FLEMING-MASON COUNTY
AIRPORT...ORANGEBURG...RECTORVILLE...HELENA AND MOUNT GILEAD ARE NEAR
THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3848 8391 3869 8403 3876 8373 3871 8370
3864 8371 3863 8367 3863 8364 3851 8356
3850 8362 3852 8364 3845 8385
TIME...MOT...LOC 1659Z 327DEG 42KT 3860 8382
$$
BINAU519
WWUS51 KILN 241712
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 PM EDT TUE JUL 24 2012
KYC023-135-161-OHC015-241722-
/O.EXP.KILN.SV.W.0196.000000T0000Z-120724T1715Z/
LEWIS KY-MASON KY-BRACKEN KY-BROWN OH-
112 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN...EASTERN
BRACKEN...MASON AND WESTERN LEWIS COUNTIES WILL EXPIRE AT 115 PM
EDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 PM EDT.
LAT...LON 3848 8391 3869 8403 3876 8373 3871 8370
3864 8371 3863 8367 3863 8364 3851 8356
3850 8362 3852 8364 3845 8385
TIME...MOT...LOC 1712Z 327DEG 42KT 3847 8372
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:39 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 24, 10:39 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1039 AM EDT TUE JUL 24 2012 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTH ACROSS OUR AREA TODAY...HELPING TO ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL THEN LIFT BACK NORTH ACROSS THE REGION AS A WARM FRONT WEDNESDAY. A WEAK LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT BACK ACROSS THE OHIO VALLEY THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FORECAST CHANGES THIS MORNING INVOLVE RAISING POPS AND THREAT FOR SEVERE WEATHER. A COLD FRONT WILL CONTINUE TO SAG SOUTHWARD INTO THE REGION FROM THE NORTH TODAY. MAIN DILEMMA WILL BE CURRENT MCS CLUSTER PUSHING SE INTO THE NW CWFA PER RADAR MOSAIC. CLUSTER COULD PRODUCE SOME SVR THUNDERSTORMS AS IT PUSHES SE. MAIN THREAT WILL BE DAMAGING WINDS. SPC HAS DECIDED TO GO WITH A SMALL SEVERE THUNDERSTORM WATCH FOR PARTS OF THE AREA IN ADVANCE OF THIS CLUSTER UNTIL 19Z WITH HIGH PWATS NEAR AND IN EXCESS OF 2 INCHES...HEAVY RAIN WILL ALSO OCCUR...BUT WITH MODERATE SHEAR IN THE MID LEVELS...AND STORM MOTIONS IN THE 30 TO 40 MPH...FLOODING SHOULD BE LIMITED. PCPN SHOULD EXIT THE SE CWFA BETWEEN 18Z AND 20Z AND THEN FOCUS WILL SHIFT TO OUR SW FOR POSSIBLE THUNDERSTORM REDEVELOPMENT ALONG THE FRONT WHERE INSTABILITY IS FORECAST TO BE THE GREATEST. AS FOR TEMPERATURES...IT WILL BE VARY TRICKY GIVEN CURRENT CLOUD COVER AND EXPECTED RAINFALL ACRS MUCH OF THE REGION THROUGH EARLY AFTN. HAVE PRETTY MUCH LEFT HIGHS AS IS...RANGING FROM THE UPPER 80S TO LOWER 90S...BUT THIS WILL HAVE TO BE WATCH AS THE DAY GOES ON. SO...DESPITE HEAT INDICES REACHING NEAR 100 DEGREES IN THE SOUTHWEST...WILL CONTINUE TO HOLD OFF ON HEAT HEADLINES THERE GIVEN THE HIGH VARIABILITY OF CLOUDS AND TEMPERATURES. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD LATE THIS EVENING...FINALLY STALLING ACROSS THE EXTREME SOUTHERN ZONES LATE TONIGHT. WITH THE LOSS OF DAYTIME HEATING...HAVE FORECAST A LULL IN ANY PRECIPITATION TO START OFF TONIGHT. ADDITIONAL ELEVATED SHOWERS WITH A POSSIBLE THUNDERSTORM COULD FIRE OFF AGAIN LATE TONIGHT ALONG THE FRONTAL BOUNDARY. THIS ACTIVITY COULD LINGER INTO THE DAY WEDNESDAY AS THE FRONT BEGINS TO LIFT NORTHEASTWARD ACROSS THE OHIO VALLEY AS A WARM FRONT. TEMPERATURES WILL ONCE AGAIN BE PROBLEMATIC FOR WEDNESDAY AS THE NAM SUGGESTS A WARM POOL OF 25C AT 850 HPA NOSING INTO OUR AREA LATE IN THE AFTERNOON. IF WE CAN CLEAR OUT IN THE WAKE OF THE WARM FRONT...IT IS LIKELY THAT THE CURRENT FORECAST TEMPERATURES WILL HAVE TO BE ADJUSTED UPWARD. EITHER WAY...WE WILL LIKELY SEE FURTHER HEAT HEADLINES FOR THE AREA. WEDNESDAY NIGHT APPEARS WELL CAPPED AND HAVE KEPT ANY POPS OUT FOR THAT PERIOD. A SHORTWAVE PASSING BY TO OUR NORTH WILL DRAG A COLD FRONT SOUTHEASTWARD TOWARD OUR AREA THURSDAY NIGHT. CONVECTION WILL DEVELOP OUT AHEAD OF THIS FRONT AND LOOKS TO ARRIVE IN OUR FORECAST AREA LATE THURSDAY INTO EARLY FRIDAY. MODELS STILL HAVE SLIGHTLY VARYING TIMING FOR THIS CONVECTION. SO HAVE OPTED WITH A BLEND OF THE FASTER NAM...AND SLOWER ECMWF. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE S/W DOESNT SWING THRU UNTIL FRIDAY...SO THIS SHOULD STALL THE MOVEMENT OF THE FRONT EWD AND SHOULD KICKOFF ADDITION CONVECTION ON FRIDAY. WENT WITH THE HIGHER POPS IN THE E ON FRIDAY. WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY INTO SUNDAY. LOOKS LIKE A WRMFNT MIGHT BE PUSHED OUT OF THE PLAINS INTO THE REGION FOR MONDAY...BRINGING ANOTHER CHANCE OF PCPN. FOR TEMPERATURES...LOOKS LIKE THURSDAY WITH BE THE HOTTEST DAY WITH THE REGION WARM SECTORED. USED A BLEND OF ECMWF/HPC GUIDANCE...WHICH PUTS HIGHS ON THU IN THE LOWER TO MID 90S. TEMPERATURES FALL BACK INTO THE UPPER 80S FRIDAY DUE TO THE CLOUD COVER AND CONVECTION. THE WEEKEND TEMPERATURES LOOK TO STAY IN THE MID TO UPPER 80S. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS HAVE FILLED IN ACROSS NORTHERN INDIANA THIS MORNING...NOW PUSHING INTO PARTS OF WESTERN OHIO. THE LATEST HI-RES MODELS ARE ALL OVER THE PLACE ON EXACTLY HOW TO HANDLE THIS...RANGING FROM QUICKLY WEAKENING PCPN BY MID MORNING...TO HANGING ON TO PCPN WELL INTO THIS AFTERNOON. JUST BASED ON RADAR TRENDS...THINK PCPN SHOULD HANG ON AT LEAST FOR THE FIRST FEW HOURS OF THE TAFS SO WILL PLAY THEM ACCORDINGLY. AFTER THAT...WILL BANK ON A BIT OF A LATE MORNING LULL IN THE PCPN AND CUT THINGS OFF...ALTHOUGH CONFIDENCE IS NOT TERRIBLY HIGH WITH THAT. MEANWHILE...A COLD FRONT IS SAGGING DOWN INTO THE AREA THROUGH THIS AFTERNOON AND THERE IS QUITE A BIT OF UNCERTAINTY AS TO HOW REMNANTS OF ONGOING PCPN WILL INTERACT WITH THIS FRONT. IF CURRENT CLOUDS AND PCPN ARE ABLE DISSIPATE...WE MAY BE ABLE TO DESTABILIZE ENOUGH THROUGH THIS AFTERNOON TO GET SOME REDEVELOPMENT ALONG/AHEAD OF THE FRONT. WOULD THINK THE BEST CHANCE FOR THIS WOULD BE ACROSS OUR SOUTHWEST AND WILL COVER THAT THREAT WITH JUST A VCTS DUE TO THE UNCERTAINTY. IT LOOKS LIKE THE FRONT WILL BEGIN TO LIFT BACK TO THE NORTH OVERNIGHT TONIGHT AND AS WE START TO GET SOME INCREASING LOW LEVEL JET DYNAMICS...THINK WE COULD ALSO SEE SOME SHOWER OR THUNDERSTORM DEVELOPMENT LATE TONIGHT. OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY AND THEN AGAIN THURSDAY AFTERNOON INTO FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN/LATTO NEAR TERM...HICKMAN/LATTO SHORT TERM...LATTO LONG TERM...SITES AVIATION...JGL
Hazardous weather outlook, Jul 24, 5:06 AM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 506 AM EDT TUE JUL 24 2012 INZ050-KYZ100-OHZ026-034-035-042>046-051>056-060>065-071>074-080>082- 088-250915- WAYNE-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS- HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 506 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ058-059-066-073>075-080-KYZ089>099-OHZ070-077>079-250915- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-BUTLER-HAMILTON-CLERMONT-BROWN- 506 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. IF THESE STORMS DEVELOP LATER IN THE DAY...THEN TEMPERATURES MAY CLIMB INTO THE MIDDLE 90S. THIS WOULD HELP PRODUCE HEAT INDICES REACHING THE 100 DEGREE MARK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES ON WEDNESDAY WILL CLIMB INTO THE MIDDLE 90S AND PERHAPS EVEN THE UPPER 90S. THIS WILL COMBINE WITH DEWPOINTS IN THE LOW 70S TO PRODUCE HEAT INDICES AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 24, 11:51 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1151 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND GST KILN WILMINGTON APT 39.43N 83.79W
07/24/2012 M49 MPH CLINTON OH ASOS
&&
SNYDERLocal storm report, Jul 24, 11:52 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1152 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM HAIL EATON 39.75N 84.63W
07/24/2012 E0.75 INCH PREBLE OH PUBLIC
&&
SNYDERLocal storm report, Jul 24, 11:58 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 3 W MASON 39.37N 84.37W
07/24/2012 BUTLER OH TRAINED SPOTTER
TRAFFIC LIGHT SIGNALS BLOWN OFF THEIR WIRES NEAR I-75 AND
LIBERTY WAY EXCHANGE.
&&
SFHLocal storm report, Jul 24, 12:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1206 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG FAIRFIELD 39.33N 84.54W
07/24/2012 BUTLER OH PUBLIC
LARGE BRANCHES BROKEN
&&
SNYDERLocal storm report, Jul 24, 12:13 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1213 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
07/24/2012 M52.00 MPH HAMILTON OH ASOS
&&
HATZOSLocal storm report, Jul 24, 12:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1221 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HEAVY RAIN 4 S MILFORD 39.12N 84.27W
07/24/2012 M1.47 INCH CLERMONT OH TRAINED SPOTTER
2 N OF I-275/SR-32 INTERCHANGE. ALSO MEASURED 41 MPH GUST
AT 1215 PM.
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:42 AM EDT | Severe Thunderstorm Warning | ILN | Campbell | 48 min |
| Jul 24, 12:23 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 37 min |
| Jul 24, 1:00 PM EDT | Special Weather Statement | ILN | Lewis | 30 min |
| Jul 24, 1:05 PM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 115 min |
| Jul 24, 3:35 PM EDT | Heat Advisory | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 28 hr |
| Jul 24, 7:36 AM EDT | Special Weather Statement | ILN | Hamilton | 39 min |
| Jul 24, 7:39 AM EDT | Special Weather Statement | ILN | Darke | 36 min |
| Jul 24, 8:09 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 36 min |
| Jul 24, 9:00 AM EDT | Special Weather Statement | ILN | Miami, Shelby | 30 min |
| Jul 24, 10:06 AM EDT | Special Weather Statement | ILN | Darke, Mercer | 39 min |
| Jul 24, 10:26 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 34 min |
| Jul 24, 10:49 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 26 min |
| Jul 24, 10:56 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Miami | 34 min |
| Jul 24, 11:13 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Greene, Miami, Montgomery, Preble, Warren | 32 min |
| Jul 24, 11:22 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Greene | 23 min |
| Jul 24, 11:34 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Highland, Warren | 26 min |
| Jul 24, 12:03 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Highland, Warren | 27 min |
| Jul 24, 12:22 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton, Warren | 83 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.